What are the chances of developing serotonin syndrome when taking 10mg of Lexapro (escitalopram) once a day?
Lexapro (escitalopram) Slim to none. Dose is small.
Unlikely. Serotonin syndrome would be a concern if it is combined with other medications (such as tramadol for pain, trazodone for sleep or Imitrex (sumatriptan) for migraine headaches).
Currently on Lexapro (escitalopram) 20 mg for five days (tapering off) and now increasing my remeron to 30 mg from 15. I also take one 7.5 vicodin for mouth pain each day. Am I at risk for serotonin syndrome?
Here is the. Interesting thing about sertotinergic syndrome- although it usually occurs with high doses of medications that increase serotonin level, there are some people who develop it at relatively low doses after a brief period of treatment.
Low risk. Serotonin syndrome is possible but not likely when Lexapro (escitalopram) and Remeron are combined. This is a frequently prescribed combination, but make your doctor aware of any physical symptoms you experience.
Just took 2.5mg of lexapro (escitalopram) and 40mg of omeoprazole. Is it possible for a serotonin syndrome?
No. Lexapro (escitalopram) doesn't come in that low a dose, so am not sure exactly what you are taking. In the US at least, lexapro (escitalopram) comes in 10 mg tablets that are scored, and it would be hard to take 1/4 tablet. In any case, that is a very low dose, and omeprazole does not have such effects. The best place to get advice is your prescribing doctor and/or your pharmacist, who know more of your history and your meds.
Given Lexapro (escitalopram) 5mg (only med), afraid of serotonin syndrome. Many symptoms of ss are the same as the listed side effects for lexapro (escitalopram). How do u tell?
Temperature. You are conceptualizing it right although there is the issue of magnitude. Also, the incidence of serotonin syndrome being quite low. An important issue that occurs in serotonin syndrome is the disruption in thermoregulation resulting in very elevated body temperatures. This is not commonly seen as a side effect to lexapro (escitalopram). I would talk with your prescribing doctor about your concerns!
I take 60 mg of Vyvanse along with 30 mg of Lexapro (escitalopram) daily. What is the likelihood of developing serotonin syndrome? How deadly is it?
Vyvanse (lisdexamfetamine) If u have been on the medications foa a while and tolerating them well, unlikely. Let your prescriber be aware of your concerns.
Not likely. If you are asking if the combination of vyvanse and Lexapro (escitalopram) would be more likely than Lexapro (escitalopram) alone to cause serotonin syndrome, I would say 'no': vyvanse's effect doesn't involve serotonin. Statistically, use of large amounts of one med or the combined use of several meds which increase serotonin could lead to S.S. A 30mg dose of Lexapro (escitalopram) shouldn't - but combining that w. Other sero. Meds could.
Psych d/c 120 mg Prozac and is starting me on 40 mg Lexapro (escitalopram) for mdd. Are the high doses safe? What about serotonin syndrome?
Both simultaneously? Serotonin syndrome is possible, especially at higher doses of any ssri. Treatment failures to ssris are unfortunately not rare. Combination therapies may work better than monotherapy. Ask your psychiatrist about other treatment options if new regimen doesn't work.
Prozac (fluoxetine) Not sure how long u have been on prozac, (fluoxetine) but since half life of Prozac (fluoxetine) is long, it is best to introduce the other ssri cautiously. Discuss with your doctor.
Is it likely to get serotonin syndrome if I take 20 mg of Lexapro (escitalopram) with dextromethorphan for a cold? Epocrates says to watch out for it.
No, as long as your. No, as long as your not taking the medications at the same time. Make sure your dosages are spaced apart where there are no adverse reactions, .
Taking Lexapro (escitalopram) 10mg (gad) and luvox 50mg (ocd). Would you agree that the dose of each is low enough to not be concerned with serotonin syndrome?
Impossible to say. Since serotonin syndrome does not appear to be a dose related phenomenon with various psychotropics that act on serotonin receptors, I don't know that I can safely say that. I can only say that some risks still exists but the risk is in general quite low. Whenever serotonin agents are mixed together, the risk allegedly goes up. I have seen serotonin syndrome however when someone has only been on one serotonergic agent. I think there is simply a lot more research to be done about this and it's very difficult to do because of the relative rarity of the condition.
Serotonin syndrome. The doses are too small to worry about serotonergic syndrome.
Started 20mg Lexapro, (escitalopram) was on 40mg Prozac for about 8 months. I switched straight over. Since Prozac has long HL, is serotonin syndrome possible?
Practically NO. Seratonin syndrome is real but extremely rare. Only about 2 per million will, experience it. Those that I have seen are on many agents that elevate serotonin, or interfere with its metabolism, allowing it to accumulate. St Joh's Wart is a particularly bad agent, causing this when taken along with SSRIs like you mentioned. So, while it is possible for you to get it, the odds are against this.